View Full Version : On Vyvanse for several years, suddenly not working?


awakeatlast
04-04-16, 01:38 PM
Hey all, I've been on the V for 6 years and experiencing a weird phenomenon lately. This whole recent months prescription I have felt almost no effectiveness whatsoever in that I take it, an hour goes by when I usually feel it kicking in, and nothing. I've only gotten slight anxiety from it and felt faint side effects (which I don't usually) like foggy, spacey feeling and indigestion but none of the concentration or focus or "take on the day" mentality it gives me. I've just noticed it with this last batch of medication, never experienced this before unless I was sick. I do have severe allergies to pollen, but haven't had any runny / stuffy nose or cough or anything at all like that.

Could the vyvanse be staving off my allergies from being worse, and that's why I don't notice the helpful effects because my body has been working to reduce sinus problems? Is there something else wrong with me that may be causing vyvanse to lose its effectiveness? There's been no change in my diet or sleep or anything different from normal.

namazu
04-04-16, 02:04 PM
Stimulants can, to some extent, reduce congestion (after all, Sudafed is also a stimulant!) from colds or allergies. Those effects shouldn't directly reduce the medication's therapeutic benefits for ADHD, though.

It's possible that if you're experiencing allergies, the allergies themselves (which would go beyond congestion) could be making you feel "off". If you take allergy medications in addition to your Vyvanse, those medications could also be causing side effects.

It's kind of weird that this would happen suddenly after 6 years :scratch: -- presumably you've had allergies in previous years, too, but didn't notice this kind of problem?

There's a (probably very small but non-zero) chance that you got a bad batch of Vyvanse. You can report problems to the FDA (http://www.fda.gov/Safety/MedWatch/default.htm), though they're unlikely to do anything until/unless a lot of people report similar issues and get press coverage...

Beyond that, since you said sleep and diet and so on are all the same, it's hard to guess what could be behind this. ...No changes in caffeine use, sleep quality (if not quantity), responsibilities, how interesting the stuff you need to do is, etc.? Could possibly be some mild but lingering virus, vitamin deficiency, hormone issue... I'd suggest seeing a doctor, if you can, to rule out some of the other potential causes of problems.

It's a puzzler! I wish you luck in getting it sorted out.

Lunacie
04-04-16, 04:06 PM
Changes in diet, sleep, etc. As mentioned, a bad batch.

Or have you added any new meds that could be interfering?

QuasarMind
04-04-16, 06:15 PM
I noticed Benadryl destroys the effectiveness of my 70mg Vyvanse even when I take 100mg @ midnight for sleep. I always found Claritin to work best for allergies and not leave me the least bit foggy/slow/sedated. I have no idea how it will work for you or mix with Vyvanse. I'm having problems with it also but it might be an untreated stomach bug called helicobacter pylori which is getting treated tomorrow. I thought it increased acid but it doesnt, it just tears your stomach lining making it more succepital to your existing levels so I am now concerned that's not the culprut.

Someone else also mentioned very recently that they had been taking Vyvanse for years with the same result and suddenly found this month to be very weak by a lot. Before he said this I made a post inquiring about shelf life as since my new area is super conservative and addict tainted add stims are very rare, I thought maybe my walmart had maybe 1.9 year product as opposed to new.

Vyvanse is actually produced in pretty low volume in contrast to most medications so I'm guessing that could increase the likelyness of a quality control problem but that's like guessing astronaut business.

If I am taking normal quality Vyvanse and it's not my stomach bug this stuff isn't exactly a best seller because it sux. Most on here agree Adderall is a bit stronger also. In early 2006 when I first started amphetamine medication my doctor knew I trash talked Adderall so I assume that's the reason why he gave me Dexdrine at first instead of Adderall. I didn't really like it that much and I asked for the Adderall because so many people said it worked amazing and it did. I only tried the Vyvanse for 2 months non consecutive right after it came out and I thought it was a little softer but didn't wear off as well as my 2x per day Adderall. Now I don't have a choice and it seems to work for about 14 hours after I take it with about 3 hours to come into effect, that is on the days it works at all.

There is no telling what it is, a bad batch of Vyvanse distributed to serious inconsitiences to how it converts to dextro. If my doctor would give me Adderall instead I would change to it in a heartbeat. At the least Shire needs to increase their max dose to 100mg. Strattera did the same thing a few years after their release but I don't think there was much point in it because it's horribly ineffective.